Rhabdomyolysis Complicating Doxylamine Overdose

Fernando S. Mendoza, Joshua O. Atiba, Alan M. Krensky, Lynne M. Scannell

Research output: Contribution to journalArticlepeer-review

19 Scopus citations

Abstract

A 16-year-old male presenting with anticholinergic symptoms was found to have hematuria and oliguria. Evaluation of the patient revealed a serum creatinine of 2.2 mg/d1, myoglobinuria, and a creatine phosphokinase (CPK) level of 78, 750 IU/1 with 99 percent fraction 3 isoenzyme. A toxic screen showed the presence of doxylamine, an antihistamine of the ethanolamine class, at a level of 75 times therapeutic. The patient did not have a history of trauma or seizures. The extremely high CPK level with the doxylamine overdose suggests that doxylamine may be associated with nontraumatic rhabdomyolysis. This is the first case report of rhabdomyolysis being associated with an antihistamine overdose.

Original languageEnglish (US)
Pages (from-to)595-597
Number of pages3
JournalClinical pediatrics
Volume26
Issue number11
DOIs
StatePublished - Jan 1 1987

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health

Fingerprint Dive into the research topics of 'Rhabdomyolysis Complicating Doxylamine Overdose'. Together they form a unique fingerprint.

Cite this